Side Effects

No not the movie, my life. So about a year ago, I started randomly throwing up. By randomly I mean, just out of the blue I’d get that saliva in the mouth and a few mins later I’d vomit.

Shortly after the pain began to set in. I was sure I had ulcers again, the pain was like a gremlin trying to crawl out of my stomach. Finally, by March, they did an upper GI and a colonoscopy. What did they find? A normal healthy digestive tract. So we did a nuclear test to determine the rate that my stomach empties. Yep there it was. Where everyone else eats and digests, I eat and it sits in my stomach and eventually, the Vargus nerve decides to allow it to go into my lower track. (That’s the short of it)

I asked my doc why? Because in most cases this is from diabetes. He said mine was undetermined. And he refused to give me any medications to force the emptying of my stomach. Just suck it up I guess. So I did like a good little girl.

I sit here now at 99lbs. This is actually me gaining weight. When we moved to this town of Green Lake, Wisconsin I needed a new Primary Care Physician. Number 1 I asked him about Reglan as this forces the stomach to empty and why no one was giving it to me.

This was when I found out I had a good doctor, he explained. “With the medications, you are on if we were to put you on Reglan the chances of tardive dyskinesia is much greater. I said hey okay I’m good without twitching for life.

6 weeks later I went back in for my yearly exam. He asked me if I knew what the cause of my gastroparesis (that’s the name I guess) was. I told him what the doc told me. He looked at me and said, “it’s your medication for bipolar. I’ve seen this in other patients before.”

Um stop what? Why didn’t the gasterologist just tell me? I’m bipolar not an idiot. I wouldn’t just stop taking my meds, but I could have worked with my psychiatrist to come up with something else if possible.

Thank you, new doctor, for being honest with me and treating me like a human. I’m sure there is a solution that can be found. Thank you for trusting that I am not going to just stop my meds. We need more doctors like you.

Advertisements

3 thoughts on “Side Effects

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s